MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR HAKIM PERITON CATH,120CM; STANDARD CATHETERS

INTEGRA LIFESCIENCES SWITZERLAND SAR HAKIM PERITON CATH,120CM; STANDARD CATHETERS
Model Number 82-3045
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Headache (1880); Cerebral Ventriculomegaly (2133); Ambulation or Postural Difficulties (2544)
Date of Event 03/22/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
This is 2 of 2 reports linked to mfg report numbers: 3013886523-2022-00171.Same patient, same event, different products.The physician reported a certas valve (id 828804) was implanted in a (b)(6) female patient via "l-p shunt" on (b)(6) 2021 with setting 5.The valve was used with a 823045 (serial: unk) and the silascon lumbar catheter (manufactured by kaneka, product code: 702-jj).On (b)(6) 2021 the patient complained of headache, the set pressure of the valve was changed to setting 7 and symptom improved.On (b)(6) 2022 , the patient had a gait disorder and set pressure was changed to setting 2.The patient's symptoms did not improve and ventricular enlargement was observed.The valve, peritoneal catheter (823045) and the silascon lumbar catheter were removed on (b)(6) 2022.A rupture of the lumbar catheter was confirmed at the time of removal.The valve was replaced via "v-p shunt" on (b)(6) 2022.
 
Additional Manufacturer Narrative
The hakim peritoneal catheter was returned for evaluation.Failure analysis - the catheters were visually inspected; no defects were noted.All ends for the catheters seem to be clean cut.The catheters were irrigated no occlusions noted.The catheters were leak tested no leaks noted.No root cause could be determined as the technician could not confirm any problem with the catheters at the time of investigation.The possible root cause for the issue reported by the customer could be due to user¿s error, possible when connecting the catheters, at the time of investigation, no occlusion issues were noted with the catheters.

Brand Name
HAKIM PERITON CATH,120CM
Common Device Name
STANDARD CATHETERS
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key14159924
Report Number3013886523-2022-00172
Device Sequence Number2846009
Product Code JXG
UDI-Device Identifier10886704041276
UDI-Public10886704041276
Combination Product (Y/N)N
PMA/510(K) Number
K944222
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number82-3045
Device Catalogue Number823045
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date04/20/2022
Supplement Report FDA Received Date06/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age60 YR
Patient SexFemale